Every medication has potential side effects. Kadian is a narcotic, mainly used as a painkiller. The morphine sulfate in Kadian is a strong opioid that, like other opiates, can become addictive. The effects of Kadian addiction can lead to a high tolerance of the drug, overuse of the medication, psychological dependency and physical dependency. Kadian should always be taken under a doctor’s supervision and according to the directions.
Kadian addiction can be safely treated using the Waismann Method of Accelerated Neuro-Regulation. This is a procedure done in-hospital that utilizes intravenous medications to detox the body in a matter of hours. Individuals sleep under a mild anesthetic during the procedure and are kept a few days for observation before being released to find further recovery methods such as counseling and biofeedback.
Kadian side effects differ according to body chemistry, prior opiate use, dosage and whether or not it is being taken with other medications or supplements. Kadian’s packaging should include information on how to take the medication, possible drug interactions, allergic reactions, overdose, dependency, withdrawal symptoms and potential side effects.
The side effects of Kadian range from mild to severe. A common side effect is constipation. While this is normally mild, over time constipation may demand a person to seek medical attention. Other common side effects include headache, mood swings, dry mouth, ringing in the ears, insomnia, nausea, vomiting, upset stomach and blurred vision.
Mixing alcohol with Kadian or any other opiate is dangerous and possibly deadly. Side effects of Kadian can impair judgement and vision. Alcohol will only intensify these effects. People who take Kadian should always be careful when doing any activity that requires their attention such as driving or operating machinery. Those who feel that their judgment is impaired should not put themselves or others at risk.
While not Kadian side effects, it is important to be aware of allergic reactions and the symptoms of overdose. Common allergic reactions to Kadian are rashes, wheezing, difficult breathing, tightening or closing of the throat, hives, swelling of the lips, face, tongue or throat. Do not ignore allergic reactions and speak to a medical professional as soon as they appear. A Kadian overdose can cause severe drowsiness, fainting, nausea, sweating, weak muscles, small pupils, vomiting, dark urine, jaundice, confusion, cold and clammy skin, faint pulse, a depressed heart rate, coma, blue lips and shallow breathing. Seek medical help immediately if you suspect an overdose.